Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can diarrhea and nausea be treated while on antibiotics for cellulitis

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4241 Questions

default
Posted on Tue, 22 May 2018 in Bones, Muscles and Joints
Question: I've been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness, warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I did and it was decided I had cellulitis. They put me on an antibiotic. I started on that the same night I had prawns in a stir fry for dinner, so when I got sick that night (throwing up, diarrhoea, weakness), my family called the doctor who said it could be the shrimp or a reaction to the antibiotic, so she changed the antibiotic. I've eaten nothing since then but a piece of toast and some Seminole, t I still have diarrhoea and strong nausea. Now what?
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
ORS is the mainstay of treatment

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through your query. Be it due to shrimp or anything else, your problem seems to be likely to be due to gastroenteritis. It is comprised of gastritis (the stomach discomfort) and enteritis (loose stools). Since you have started an antibiotic please complete its course. However, the cause is self limiting and unless there is blood in stool the cause does not need to be treated. The mainstay of treatment is proper hydration with ORS. You can take Imodium if you want. However, the loose motions as well as the bowel irritation are expected to go on for a couple of days and you would need to be patient.

In order to relieve yourself, you need to do the following:
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of ORS (oral rehydration solution) to replenish the lost fluids and salts.
* Take juicy fruits like citrus fruits. They contain plenty of potassium which should help in proper functioning of the muscles and in reduction of the cramps.
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Gastritis

doctor1 MD

had horrible pain in upper abdomen for 4 years ... gastro did two upper endoscopies ... tried nexium, zantac ... had two spine surgeries ... said the pain was referred ... didn t help ... told it was fibro ... have chronic fatigue and pain ... liver labs elevated ... kidney labs elevated ... told inflammation, gastritis, celiac ... all this happened at the same time: high blood pressure, hypothyroidism, chronic pain, insomnia, headaches, couldn t lie, sit or stand ... had to sit up for months to sleep ... pain worse on right side ... but on left side, too - gastro said may be where the intestines loop under the ribs on each side ... have too many doctors and too many diagnoses ... getting colonoscopy next month ... should I go to a university hospital? i was on percocet for 2 years ... 13 visits to ER for skeletal/muscular pain ... strange lines on my abdomen - looks like ribs are swollen and then a line that matches rib line 2-3 inches below ... a little bumpy and goes from left side to right side of body ...

doctor1 MD

Hi sir,Myself juhi upadhyay,having problem of acute gastritis.Since 14 years every time i get a pain in region near leaver.It fells like tender and as the day passes the pain increases and this rest for 3-4 days.i use to take antacids like Rabaprzole,omeprazole etc,but it cant give me relief for more then 2 hrs,but pain is constant.I had USG several time but it did not revealed anything,then last year i had endoscopy in which hiatus hernia was detected.Then last month again i got problem of this kind of pain followed by seviour acidity,and i only get relief if i do vomit.Then i was hospitalized and doctor prescribe a H-pylori test.The test was positive with count of 1.14 IGg.In a treatment they gave me course of ULCIKIT for 21 days.I wan to ask how much possibility of re-occurrence of that pain and acidity even after completion of the course.I am married and wan to know it do lead any side effect(ULCIKIT).Please answer.

doctor1 MD

I am female age 45...in perimenopause-recently had a period after two and half months. Daily experience of feeling bloated and look like I m pregnant(I am not), bowel changes include urgent need to move bowels several times during the day yet urgency doesn t match quantity-stools are soft to loose, often feel indigestion, bloat, occasional heartburn. My diet is relatively healthy, exercise 1-3 X s wk. Can t seem to beat the bloated, gassy feelings I experience daily. Have had gastritis in the past but didn t last this long, but I m not ruling it out either. Concerned symptoms may be a gastritis, food allergy/sensitivity, or perhaps a diverticulosis. Suzane

doctor1 MD

I recently had a baby 6 mos ago. Since then my stomach has been acting up-which I am seeing a gastrologist. I have been diagnosed with gastritis and am taking protonix in am and zantax 300 at night. (2 years ago had same stomach issue was scoped and took protonix for couple months and stomach issues went away until after pregnancy). This week I went in for a thorough check up and physical. My doc took blood tests-everything came back awesome except my vit B12 levels, which were at 183. With the hoiday weekend upon us everyone is gone now to ask questions. My doc told me to come in for B12 shot and then to do it once a month for 3 mos. They will then recheck to see course of action. Could my gastritis be the cause for the deficiency? and should I do the shots or take supplements. What course of action should I take. I would think if it is my stomach causing the issue supplementation wouldn t work if there is absorption problem. Stomach issues also run in my family and my aunt passed away from stomach cancer young. Is there another test I should be doing?

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore because food brushes against the affected areas as its going down. It feel like irs between the right...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .